Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Miami, FL

April 2, 2022Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 2, 2022, 7:07 PM EDT for Palm Beach County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2022, 7:07 PM EDT (23:07 UTC)
Expired
Apr 2, 2022, 7:34 PM EDT
In force
27 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS52 KMFL 022307
SVRMFL
FLC099-022345-
/O.NEW.KMFL.SV.W.0013.220402T2307Z-220402T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
707 PM EDT Sat Apr 2 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  East central Palm Beach County in southeastern Florida...

* Until 745 PM EDT.

* At 706 PM EDT, a severe thunderstorm was located over Royal Palm
  Beach, or near Wellington, moving east at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington and Palm
  Beach Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2666 8051 2674 8027 2684 8014 2688 7971
      2642 7973 2654 8046
TIME...MOT...LOC 2306Z 269DEG 25KT 2669 8021 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DH
2 follow-up statements
048 
WWUS52 KMFL 022309
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
709 PM EDT Sat Apr 2 2022

FLC099-022345-
/O.CON.KMFL.SV.W.0013.000000T0000Z-220402T2345Z/
Palm Beach FL-
709 PM EDT Sat Apr 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

At 709 PM EDT, a severe thunderstorm was located over Golden Lakes,
or near West Palm Beach, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington and Palm
Beach Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2685 8003 2652 8003 2647 8004 2654 8046
      2666 8051 2674 8027 2684 8014
TIME...MOT...LOC 2309Z 269DEG 25KT 2669 8018 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DH
947 
WWUS52 KMFL 022334
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
734 PM EDT Sat Apr 2 2022

FLC099-022344-
/O.CAN.KMFL.SV.W.0013.000000T0000Z-220402T2345Z/
Palm Beach FL-
734 PM EDT Sat Apr 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 2685 8003 2652 8003 2647 8004 2654 8046
      2666 8051 2674 8027 2684 8014
TIME...MOT...LOC 2333Z 269DEG 25KT 2669 7998 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:40 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 2, 3:40 PM EDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
340 PM EDT Sat Apr 2 2022

.SHORT TERM (Now through Sunday)...

A well-defined mid-level low pressure over the lower Mississippi
Valley this afternoon continues to move eastward, with the southern
extent of the trough over the northern Gulf of Mexico interacting
with a stationary front over the NE Gulf and North Florida to
produce large clusters of showers and thunderstorms. This feature
will be the main driver behind the strong/severe thunderstorm threat
across South Florida later this afternoon and this evening.

Temperatures early this afternoon across South Florida have soared
to near 90F in some areas, which coupled with dewpoints around 70F
is leading to an unstable low level airmass. Initial formation of
showers and thunderstorms will be more gradual as the strong mid-
level inversion seen on this morning's sounding slowly erodes. The
expected evolution of the showers and thunderstorms hasn't changed
from this morning's analysis. Two main areas/rounds of storms are
expected: 1) Over sections of SE Florida, most likely in Broward and
Palm Beach counties during the afternoon and early evening as the
Atlantic seabreeze sets up, and 2) A southward-moving Mesoscale
Convective System (MCS) emanating from the clusters of storms over
North Florida and the northern Gulf early this afternoon this
evening through parts of the overnight. The first round will be more
limited in areal coverage, while the second round may be a bit more
widespread this evening and tonight. Both rounds are capable of
strong to locally severe storms, with strong/damaging winds and
hail, although the risk with the second round should gradually
diminish as the MCS moves south and begins to encounter slightly more
stable low levels as we lose daytime heating. Mid-level winds of 50-
60 knots will help to propel the MCS southward, and timing of the
passage of the leading edge of the associated wind shift/cold pool
is in the 8-10 PM range for Lake Okeechobee area, Palm Beach and
Collier counties, and 10 PM to Midnight for the Miami/Fort
Lauderdale metro areas. There is also a low-end tornado risk
primarily with the first round along the east coast as the seabreeze
could act to locally increase wind shear profiles.

A consensus of the short range models indicates that the MCS should
be offshore around 2 AM, with lingering showers or an isolated
thunderstorm also moving offshore during the pre-dawn hours of
Sunday. Leftover moisture and light winds after midnight may create
necessary conditions for fog formation, however skies will be slow
to clear following the MCS, so for now will not indicate any fog
in the forecast for early Sunday.

On Sunday the front across North Florida will move south in the wake
of the MCS, eventually becoming diffuse by Sunday night across South
Florida. Another round of showers and thunderstorms is expected on
Sunday, but with slightly lighter mid level winds and less
instability compared to today, the threat of severe storms is
correspondingly lower. Also, Sunday's precipitation will be shifted
farther south over the southern peninsula, with lower PoPs west of
Lake Okeechobee. Nevertheless, enough instability should be in place
on Sunday for a few strong to even severe storms over South Florida,
with damaging wind and hail again the primary threats. Timing will
again be in the afternoon, perhaps a little earlier in the afternoon
than today's convection. Temperatures will remain on the warm side
on Sunday, although a few degrees lower overall due to leftover
cloud cover and a developing east component in the wind flow.

.LONG TERM (Sunday night through Friday)...

Aloft a zonal flow will reside over the forecast area. This should
limit movement of the weak surface front around the area going into
early next week. This boundary along with Gulf/Sea breezes and
perhaps a weak mid level impulse or two will keep some shower/storm
activity possible. Temperatures will remain generally above average
with strong southerly return flow along with plenty of low level
moisture.

Into midweek upstream a mid level trough and surface front will be
spread eastward over the Southeast U.S. Ahead of this feature, the
old frontal boundary should begin to lift northward, which may bring
a slight break in POPs midweek, however, this will be short lived as
the next frontal boundary begins to move into the region by
Thursday. Toward the end of the period, globals are in agreement
that the front will push through the region with a cool down
expected across the easterly U.S. going into next weekend. At this
range will not focus on exact specifics in terms of strength of
front/CAA or timing, but it's something to watch through the
upcoming workweek.

&&

.AVIATION(18Z TAFS)...

SHRA/TSRA development is slightly delayed compared to the previous
forecast, but still expected to be in the vicinity of PBI/FLL area
starting around 20z. Larger area of SHRA and embedded TSRA expected
to move SE through area terminals generally in the 23z-06z time
frame, but weakening as the area moves south over the southern FL
peninsula. Occasional MVFR conditions with gusty winds with the
SHRA/TSRA. Wind mainly S-SW, then shifting NW along leading edge of
area of SHRA/TSRA between 23z-03z.

&&

.MARINE...

Gusty winds and rough seas will accompany the storms this afternoon
and tonight, as well as again on Sunday and Monday as the remnants
of the front linger over the local waters. High pressure shifting
well east of Florida on Tuesday will turn winds southerly, then SW
during the latter part of the week ahead of another cold front
moving into Florida by that time frame. Seas will be generally 3
feet or less outside of showers and thunderstorm, building slightly
Wednesday and Thursday as SW winds increase some.

&&

.BEACHES...

The rip current risk will remain rather low through the period,
except for a slight increase Tuesday and Wednesday at the Atlantic
beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  86  72  84 /  30  70  20  60
West Kendall     70  88  69  85 /  30  60  20  60
Opa-Locka        72  86  71  84 /  30  70  20  70
Homestead        71  86  71  84 /  30  50  20  50
Fort Lauderdale  72  85  71  83 /  30  70  20  60
N Ft Lauderdale  71  84  71  81 /  40  70  20  60
Pembroke Pines   71  86  70  83 /  30  70  20  70
West Palm Beach  69  81  69  81 /  70  70  20  60
Boca Raton       70  84  70  81 /  50  70  20  60
Naples           70  84  70  86 /  30  40  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Sunday and Aviation/Marine...Molleda
Sunday Night through Saturday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 2, 1:17 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
117 PM EDT Sat Apr 2 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
117 PM EDT Sat Apr 2 2022

...Strong to Severe Storms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered thunderstorms will develop today, favoring
the Lake Okeechobee area and the east coast metro areas of South
Florida. Some storms may become severe. Potential hazards include
lightning, heavy rainfall, damaging winds, and hail.

Hail: The strongest thunderstorms could contain hail up to the size
of quarters.

Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.

Tornadoes: An isolated tornado is possible, mainly in Palm Beach and
Broward counties and the Lake Okeechobee area.

Flooding: Heavy downpours from thunderstorms could lead to localized
flooding over the east coast metro areas as well as the Lake
Okeechobee area.

Waterspouts: A few waterspouts will be possible in association with
showers and thunderstorms across the local waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Shower and thunderstorm chances will continue through early next
week. Some of these storms could be strong to locally severe,
especially on Sunday. The primary impacts from any strong to severe
storms will be frequent lightning strikes, gusty winds, small hail,
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Apr 2, 5:58 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT SAT APR 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     2 W WELLINGTON          26.66N 80.29W
04/02/2022  M42 MPH          PALM BEACH         FL   MESONET

            MESONET STATION FW5300 WELLINGTON.

&&

DH
Local storm report, Apr 2, 6:17 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT SAT APR 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     MARINE TSTM WIND 1 N JUNO BEACH          26.89N 80.06W
04/02/2022  M41 MPH          AMZ650             FL   MESONET

            MESONET STATION XJUP JUNO BEACH PIER.

&&

DH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:23 PM EDTSpecial Marine WarningMFL52 min
Apr 1, 9:14 PM EDTSpecial Marine WarningMFL61 min
Apr 2, 5:25 PM EDTSevere Thunderstorm WarningMFLPalm Beach35 min
Apr 2, 5:44 PM EDTSpecial Marine WarningMFL61 min
Apr 2, 6:15 PM EDTAreal Flood AdvisoryMFLPalm Beach60 min
Apr 2, 6:39 PM EDTSpecial Marine WarningMFL66 min
Apr 2, 7:33 PM EDTSpecial Marine WarningMFL57 min
Apr 2, 7:41 PM EDTSpecial Marine WarningMFL49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.